Does anyone else experience this?
Just about every time I change my site, which I do in the AM, I end up with high BG’s for the rest of the AM.
THEN, by the afternoon, after a correction or 2, I end up going low.
Anyone have any ideas on how to avoid this?
Thanks! : )
Does anyone else experience this?
when I change, I always add .2 or .3 to my correction bolus. but sometimes it goes up a lot anyway. I’m having trouble finding good sites right now
Here is what I have found works pretty well for me: I too experienced very high BG’s about three to four hours after a new site was started. I have found this to work well for me that last few months: I leave the old site in for four hours after I start a new one. I was noticing that when I removed the old infusion site, some of the fluid (including some Insulin, I presume) would come out. I want all that Insulin to be absorbed, so I leave it there for this period of time.
I am also using the Continuous Glucose Monitoring System from MiniMed, so that really helps me to know when I am going high or low.
Try leaving the old set on for 1 or 2 hours after you change to a new set. I believe that insulin still drips into our bodies from the old set. You should not have to make corrections with the new set
by doing this. It’s worth a try …
What Mark has reported is a very common practice. Experimenting will help you decide how long to leave the old set in place. It is not attached to your pump but insulin is still in the tubing. I have friends on another site who do this. I do not do it because I have not had the problem. I don’t know why. Maybe I would have a low BG if I left it in place for a few hours like my friends do.
I always predose 5 units when i install eh new site and go on about my business. Then two hours later I check the BG and act accordingly. That works pretty well for me, but I am a fat guy so you may need less predose to get started.
Marie, I’ve found that the best sites for me are on my stomach/torso area…with the absolute best being more in the front of my body, closer to the belly button and the next best sites being on my sides.
But, I’ve got to be careful not to go too far back on the sides or I start to have absorption issues.
I’ve tired my arms, thighs and hips also but it seems that those body parts refuse to absorb insulin LOL. : )
Thanks Mark, I’ll definitely try that tomorrow am with my next site change…although I’ll have to give up my pump free showers!!
Ah, well, I’m willing to pay that price for better BG control. : )
Thanks to Dennis and Richard for you replies also.
Seems like the consensus is to leave the old site in for a few hours…I’ll definitely try leaving it in for the next few site changes to see how it goes.
I’ve thought about doing the large predose before but it worries me a little…
See, I change my sites in the am and then get in the car to drive to work so you can see how that might be an issue.
But this is definitely something I’ll try if leaving the old site in for a few hours doesn’t work. : )
me too me too! I recently did this by accident (forgot the old site in) and didn’t have the post-change high… so now I consistently leave the old site in for a few hours after I do a new infusion set.
I run into the same thing about every 8th or 10th change. I have no idea why and have not come up with a solution other than a location change. I try to move the site at least 3 inches from the last site or rotate to other area. It is incredibly aggravating when it happens though…
Keep going…Peace, Bob